Hail, Auglaize
- When
- June 21, 2:53 PM EST to 2:57 PM EST
- Where
- Auglaize County, 0.87 mi NE of Wapakoneta
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -84.190
Scattered convection during the afternoon of the 21st produce some large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered convection during the afternoon of the 21st produce some large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 12:19 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 119 PM EDT SAT JUN 21 2008 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND AS A SERIES OF UPPER LEVEL WEATHER DISTURBANCES MOVES ACROSS THE REGION BRINGING THE THREAT FOR SHOWERS AND THUNDERSTORMS. THE TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FCST AREA IN BTWN TWO SYSTEMS MOMENTARILY...A WEAK DISTURBANCE PASSING BY TO THE SOUTH ACRS THE TN VLY...AND AN APPCHG MID LVL S/WV CURRENTLY OVER ERN ILLINOIS.SKIES WERE MSTLY SUNNY ACRS ALL BUT THE FAR SRN AND NRN PORTIONS OF THE FCST AREA. TEMPS HAD RISEN INTO THE 70S AT 15Z. UPDATE FOCUSES ON CONVECTIVE/SEVERE POTENTIAL FOR THIS AFTN. OTHER THAN A FEW -SHRA DVLPG ACRS SE FCST AREA IN ASSOC WITH DISTURBANCE PASSING THRU TN VLY THRU 18Z...FOCUS WILL BE ON APPCHG S/WV AND SVRL MESOSCALE BNDRYS LEFTOVER FOR CONVECTIVE INITIATION AS ATMOSPHERE BECOMES MODERATELY UNSTABLE. RUC/NAM BOTH INDCG MLCAPES CLIMBING TO 1000-1500 J/KG WITH TDS IN THE L60S WHICH APPEARS REASONABLE. BL SHEAR VALUES WILL INCREASE TO NEAR 30KTS AHEAD OF S/WV THIS AFTN WHICH COMBINED WITH THE PROGGED INSTABILITY SHOULD BE ENUF FOR ORGANIZED MULTICELLULAR CONVECTION TO DVLP. CONVECTION ALREADY INCREASING QUICKLY THIS MRNG ACRS NE ILLINOIS AND NW INDIANA IN ADVANCE OF S/WV...BUT HAS REMAINED SCT AND LARGELY SUBSEVERE AS BNDRY LYR STILL ATTEMPTING TO OVERCOME SOME CONVECTIVE INHIBITION. AS TEMPS WARM AND INSTABILITY INCREASES THRU 18-19Z...SHOULD SEE CONVECTION BECOME MORE WIDESPREAD AND BETTER ORGANIZED OVER NRN/CNTRL PORTIONS OF INDIANA. TSTMS WILL MIGRATE SOUTHEAST INTO FCST AREA BY MID AFTN AS S/WV ROTATES INTO WESTERN OH. WHILE SEVERE POTENTIAL IS ON THE TABLE FOR ENTIRE FCST AREA LATER THIS AFTN AND EVNG...FEEL BEST CHANCE AT ORGANIZED SEVERE TSTMS WILL EXIST ACRS NRN 1/2 FCST AREA WHERE BEST MID LVL FORCING WILL BE ASSOCD WITH S/WV. HAVE INSERTED SVR WORDING INTO ZONES FOR NRN FCST AREA THIS AFTN AND EVNG AND INCREASED POPS TO LKLY. WBZERO LVL IS NEAR 9KFT AND WITH MID LVL LAPSE RATES STEEPING...LRG HAIL WILL BE A THREAT WITH STORMS. MODEL SOUNDINGS ALSO INDCG MAX DELTA THETA-E VALUES HOVERING AROUND 20K THIS AFTN WHICH WOULD BE SUPPORTIVE OF LOCALIZED DMG WINDS OR EMBEDDED MICROBURSTS. AFTER COORDINATION WITH SPC AND OFFICES TO NORTH/WEST OF REGION...NEW SVR TSTM WATCH WILL BE ISSUED FOR WEST CNTRL OH AND MIAMI/WHITEWATER VLYS THRU 23Z. ZONE FCST WILL BE UPDATED SHORTLY FOR INCLUSION OF TSTM WATCH OVER NW FCST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... CONVECTION WILL BE MOVING EAST OUT OF THE REGION THIS EVNG ASSOCD WITH AFOREMENTIONED S/WV. HAVE LINGERED LKLY POPS AND SVR WORDING IN THE ZONES FOR THE EVNG. REST OF SHORT TERM DISCUSSION FROM THIS MRNG FOLLOWS. TROUGH WILL CONTINUE ACROSS THE GREAT LAKES AND OHIO VALLEY REGION THRU THE WEEKEND AND INTO MONDAY. SEVERAL SHORT WAVES WILL MOVE THRU THE NW FLOW ALOFT ACROSS THE REGION. THESE FEATURES WILL BE ASSOCIATED WITH TROFS AND A COLD FRONT AT THE SURFACE. THE COLD FRONT WILL WILL MOVE THROUGH TONIGHT INTO SUNDAY FOLLOWED BY ANOTHER TROF WHICH WILL MOVE THROUGH LATE SUNDAY AFTERNOON AND NIGHT. BY MONDAY THE MAIN UPPER LEVEL TROF WILL MOVE OVER THE FORECAST AREA. THE RESULT OF ALL THIS IS THAT THE WEATHER THROUGH MONDAY WILL BE UNSETTLED WITH THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENINGS WHEN THE BEST DIURNAL INSTABILITY OCCURS. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE NIGHT TIME AND MORNING HOURS THROUGH THIS PERIOD. THE TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD AS WE CONTINUE IN NW FLOW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER SOME LINGERING MOISTURE EARLY MON NIGHT AND A SHARPLY DECREASING CHANCE OF SHOWER ACTIVITY...SURFACE HIGH PRESSURE BUILDS OVER OHVLY IN THE WAKE OF THE DEPARTING H5 TROUGH. THE HIGH DROPS SOUTH OF THE REGION AS NW ZONAL FLOW ALLOWS A S/W TO RIDE THROUGH SRN OHVLY ON WED. THIS WILL HELP CONDENSE AVAILABLE MOISTURE ON RETURN FLOW OVER THE REGION FOR A CHANCE OF STORMS UNDERNEATH IT. FORTUNATELY...THIS SHOULD ONLY AFFECT FAR SRN CWA BUT THE PLACEMENT OF SRN STREAM H5 TROUGH IN THE MEAN NW FLOW IS TYPICALLY DIFFICULT AND THIS CHANCE OF SHOWERS OVER THE S ON WED COULD MOVE N. PROBLEM HERE IS THAT THE 0Z GFS IS DRY WED WHICH IS THE SOLUTION THAT I WOULD CARE TO FAVOR BEING RECENTLY UNDER HIGH PRESSURE. HOWEVER...H5 PATTERN ON GFS SEEMS ODD IN STALLING THE SRN STREAM S/W OVER THE MIDWEST. REGARDLESS OF THIS...H5 ENERGY WILL BE HIT AND MISS AFTER WED AND THE RETURN FLOW AROUND THE HIGH WITHOUT A DEFINITIVE SFC FRONT WILL ALLOW FOR SCATTERED THUNDERSTORM ACTIVITY AFTER THIS TIME...PARTICULARLY DURING THE DAY BUT CANNOT BE RULED OUT AT NIGHT EITHER. TEMPS WERE GENERALLY CLOSE TO MODEL GUIDANCE...TEMPERED THE N-S GRADIENT ON HIGHS THURS BY INCREASING THEM OVER THE NW. BUMPED UP LOWS A LITTLE THURS NIGHT BUT THOUGHT THAT HPC HAD GOOD INDICATIONS OF COOLER READINGS IN THE HOCKING HILLS TO THE E OF CMH. SINCE TEMPS WERE NOT FAR OFF OF WHAT I WOULD HAVE PUT IN...GENERALLY LEFT MUCH OF IT UNCHANGED. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... WELL DEFINED MID LVL S/WV MOVING THRU WRN INDIANA ATTM. CONVECTION CONTINUES TO DVLP AND EXPAND ACRS NRN 1/2 OF INDIANA AND NW OHIO IN ADVANCE OF S/WV. S/WV WILL TRACK ACRS NRN FCST AREA DURING THE LATE AFTN/ERLY EVNG...WITH CONVECTION DVLPG/MIGRATING INTO THE REGION AFT 20Z. MOST WIDESPREAD COVERAGE TO PCPN IS EXPECTED ACRS NRN 1/2 FCST AREA WHERE MID LVL FORCING ASSOCD WITH S/WV WILL BE A LITTLE BETTER. HAVE PLACED VCTS IN AT ALL TERMINALS WITH A 3-4 HOUR TEMPO PERIOD FOR MVFR/IFR CONDITIONS WITHIN TSRA BY 21Z AND PERSISTING INTO THE EVNG HOURS. W/SW WINDS ARE EXPECTED AS S/WV PASSES THRU FCST AREA. ANY LINGERING PCPN WILL MOVE OUT OF THE TERMINALS FROM WEST TO EAST BY MID EVNG AS S/WV PUSHES EAST OUT OF THE FCST AREA. WEAK SFC HI ATTEMPTS TO ESTABLISH LATE TONIGHT AND MAY PROMOTE A PERIOD OF GENERALLY CLR SKIES AFT MIDNIGHT. DEPENDING ON AMOUNT OF RAINFALL THIS AFTN...MVFR VSBYS (IFR AT KLUK) WILL BE POSSIBLE NEAR DAYBREAK SUNDAY. SCT CU WILL ONCE AGAIN DVLP BY MIDDAY SUNDAY AHEAD OF ANOTHER APPCHG S/WV FOR SUNDAY AFTERNOON. THIS SECOND S/WV WILL KICK OFF ANOTHER ROUND OF CONVECTIVE ACTIVITY BEYOND 18Z SUNDAY. OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE IN THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...PARKER NEAR TERM...RYAN SHORT TERM...PARKER/RYAN LONG TERM...FRANKS AVIATION...RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1203 PM EDT SAT JUN 21 2008 INZ050-058-059-OHZ026-034-035-042>045-051>053-060>062-221615- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 1203 PM EDT SAT JUN 21 2008 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. INZ066-073>075-080-KYZ089>100-OHZ046-054>056-063>065-070>074-077>082- 088-221615- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 1203 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT SAT JUN 21 2008 OHZ035-212015- AUGLAIZE OH- 313 PM EDT SAT JUN 21 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AUGLAIZE COUNTY THROUGH 415 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM STATE ROUTE 116 AT STATE ROUTE 197 TO 18 MILES WEST OF EGYPT...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... KOSSUTH...BULKHEAD...ST. MARYS...BUCKLAND...MOULTON...NEW KNOXVILLE...EGYPT...NEW BREMEN...CRIDERSVILLE...MINSTER...WAPAKONETA AND UNIOPOLIS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 320 PM EDT SAT JUN 21 2008 INZ050-058-059-OHZ034-042-060-212015- WAYNE IN-FAYETTE IN-UNION IN-DARKE OH-MERCER OH-PREBLE OH- 320 PM EDT SAT JUN 21 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PREBLE... EXTREME SOUTHERN MERCER...DARKE...NORTHERN UNION...NORTHERN FAYETTE AND WAYNE COUNTIES THROUGH 415 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NORTHWEST DARKE COUNTY TO 9 MILES WEST OF FALMOUTH...MOVING EAST AT 23 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NORTH DAYTON...RICHMOND...GREENVILLE...ECONOMY...HAGERSTOWN...NEW WESTON... BURKETTSVILLE...UNION CITY...CONNERSVILLE...ANSONIA...DUBLIN AND MOUNT AUBURN. MOTORISTS ALONG INTERSTATE 70 FROM THE WAYNE-HENRY COUNTY BORDER IN INDIANA TO MILE MARKER 14 IN PREBLE COUNTY WILL BE IMPACTED. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The Cincinnati radar (KILN), 133 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
A few trees were knocked down.
A tree was downed along the intersection of Bloomingburg-New Holland and Washington-Waterloo Roads. A power pole was also knocked down to the north of Bloomingburg.
Trees were downed near the intersection of State Routes 188 and 256.
Trees were knocked down along Havensport Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104331, 104332, 104333, 107353, 104334, 104337, 104339, 104338, 107352, 107351.